Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2017, 5:14 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 5:14 PM MST (00:14 UTC)
- Expired
- Jul 18, 2017, 7:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
753
WGUS55 KVEF 190014
FFWVEF
AZC015-190215-
/O.NEW.KVEF.FF.W.0012.170719T0014Z-170719T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
514 PM MST TUE JUL 18 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central Mohave County in northwestern Arizona...
* Until 715 PM MST
* At 510 PM MST, Heavy rain has ended across much of the warned
area. However, runoff will continue. Additional light rain is
possible which could cause additional flooding on already wet
drainages.
* Some locations that will experience flooding include...
Kingman, Wild Cow Campground, Dw Ranch Road, New Kingman-Butler,
Valentine, Diamond Creek Campground, Diamond M Ranch, Blake Ranch
Road, Hualapai Mountain Park, Hualapai, Peach Springs Hackberry
Road, Diamond Creek Road, and Route 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3490 11406 3522 11408 3577 11354 3577 11334
3480 11333 3476 11334
$$
CFS1 follow-up statement
283
WGUS75 KVEF 190213
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
713 PM MST TUE JUL 18 2017
AZC015-190221-
/O.EXP.KVEF.FF.W.0012.000000T0000Z-170719T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
713 PM MST TUE JUL 18 2017
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 715 PM MST...
Any flood waters should have receded. Flooding is no longer expected
to pose a threat and therefore the flash flood warning for south
central Mohave County will be allowed to expire at 715 PM MST.
Please continue to heed any remaining road closures.
LAT...LON 3490 11406 3522 11408 3577 11354 3577 11334
3480 11333 3476 11334
$$
CzyzykWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:28 PM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 18, 3:28 PM MST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 328 PM PDT Tue Jul 18 2017 .SYNOPSIS...A moist and unstable airmass will result in scattered to numerous thunderstorms and locally heavy rainfall across southern Nevada...Northwest Arizona...and far eastern California through this evening. Drier conditions are expected across most of Inyo county where temperatures will remain hot and skies mostly sunny. Some drying is expected beginning Thursday but there will still be thunderstorm chances through the weekend mainly over Mohave County and eastern portions of Lincoln, Clark and San Bernardino Counties. && .DISCUSSION...Things fired back up over Mohave County after a bit of a lull in the action and some of that activity looks like it could be producing heavy rain. The rest of the area has been slow to get going after the air mass got worked over early this morning. Models still indicate decent cape and precipitable water is 1.5 to 2.1 inches and if clouds can thin some more and temperatures manage to pop up, there could still be a threat of thunderstorms with heavy rain over Clark and eastern San Bernardino County. So, I left the Flash Flood Watch going through 8 pm. There is still a possibility of early cancellation however. By Thursday, it looks like we lose the influence of the circulations which were moving through the area today. However, the air mass remains pretty moist and somewhat unstable over southeast Nevada, northwest Arizona and eastern San Bernardino Counties through the remainder of the week, leading to a chance of mainly afternoon and early evening thunderstorms. Inyo, Nye, Esmeralda and western San Bernardino County will remain dry and stable. Not much confidence in the pattern evolution late this weekend through early next week. For now I kept thunderstorm chances mainly over Mohave County Sunday and Monday with a little westward expansion Tuesday but confidence is low. Temperatures are forecast to remain fairly close to normal from Thursday through Tuesday. && .AVIATION...For McCarran...There is still a slim chance of thunderstorms developing again for the late afternoon and early evening in or near the Las Vegas Valley. Confidence is pretty low however. Winds mainly look to be south to southeast under 10 knots through early this evening. Winds late this evening through tonight should be south/southwest under 10 knots. We may see a brief period of light east to southeast Thursday morning but overall it looks like winds will be south around 10 knots much of the day. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of erratic thunderstorm wind gusts, winds will mainly be southerly 5-15 kts with gusts 20-25 kts through Thursday. However, there could be several hours of light and variable winds tonight. && .HYDROLOGY...Creeks, streams and rivers in northern Inyo County continue to run high and fast from snow melt. Some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Discussion...Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 18, 12:00 PM MST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1200 PM PDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TSTM WND DMG 1 N ENTERPRISE 36.03N 115.24W
07/17/2017 CLARK NV PUBLIC
LARGE TREE DOWNED NEAR S RAINBOW AND W
WIGWAM AVE. PICTURE SENT IN VIA SOCIAL
MEDIA.
&&
CKLocal storm report, Jul 18, 2:42 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 17 S PEACH SPRINGS 35.29N 113.37W
07/18/2017 E1.00 INCH MOHAVE AZ CO-OP OBSERVER
&&Local storm report, Jul 18, 4:51 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
451 PM PDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 N WIKIEUP 34.74N 113.60W
07/18/2017 MOHAVE AZ COUNTY OFFICIAL
STATION RD CLOSED DUE TO FLOODING BETWEEN
HWY 93 AND BACK RD.
&&
AAThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Jul 19, 6:04 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 7:11 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 8:32 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 19, 10:08 AM MST | Flash Flood Warning | VEF | Mohave | 112 min |
| Jul 19, 12:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.